Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2018, 9:06 PM CDT for Cochran County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2018, 9:06 PM CDT (02:06 UTC)
- Expired
- Apr 29, 2018, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cochran County, TX
The radar
The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WUUS54 KLUB 300206
SVRLUB
TXC079-300245-
/O.NEW.KLUB.SV.W.0007.180430T0206Z-180430T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
906 PM CDT SUN APR 29 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Cochran County in northwestern Texas...
* Until 945 PM CDT
* At 905 PM CDT, a severe thunderstorm was located near Bledsoe, or
16 miles southwest of Morton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bledsoe, Lehman and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 10305 3375 10261 3344 10260 3344 10302
TIME...MOT...LOC 0205Z 263DEG 17KT 3355 10295
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
572
WWUS54 KLUB 300213
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
913 PM CDT SUN APR 29 2018
TXC079-300245-
/O.CON.KLUB.SV.W.0007.000000T0000Z-180430T0245Z/
Cochran TX-
913 PM CDT SUN APR 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL COCHRAN COUNTY...
At 913 PM CDT, a severe thunderstorm was located 8 miles southwest of
Lehman, or 14 miles southwest of Morton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lehman and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3363 10301 3375 10261 3344 10260 3344 10298
TIME...MOT...LOC 0213Z 263DEG 17KT 3355 10290
HAIL...1.00IN
WIND...60MPH
$$129
WWUS54 KLUB 300227
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
927 PM CDT SUN APR 29 2018
TXC079-300245-
/O.CON.KLUB.SV.W.0007.000000T0000Z-180430T0245Z/
Cochran TX-
927 PM CDT SUN APR 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN COCHRAN COUNTY...
At 927 PM CDT, a severe thunderstorm was located 10 miles southwest
of Lehman, or 17 miles south of Morton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lehman and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3365 10294 3375 10261 3344 10260 3344 10292
TIME...MOT...LOC 0227Z 254DEG 20KT 3350 10287
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:31 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 29, 6:31 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 631 PM CDT Sun Apr 29 2018 .AVIATION... Two issues with this issuance. TS potential early and low clouds later tonight. Area of thunder toward KCVS is building southward and may hold together long enough to affect KPVW and KLBB by mid- evening. Model guidance has been quite inconsistent with the majority suggesting these two terminals will stay dry. Have removed TS mention at this time but may have to reinsert in the new few hours. Regarding low clouds, they seem likely by or shortly after sunrise. Have kept them in MVFR category, although some indications of IFR potential at KLBB and KPVW. && .PREV DISCUSSION... /issued 215 PM CDT Sun Apr 29 2018/ DISCUSSION... This afternoon and evening will bring the first round of several possible rounds of thunderstorms the area will see this week. SW flow aloft has established itself over the area ahead of an upper level trough currently located across the Pacific Northwest as surface dewpoints have started to climb. This afternoon's storm development looks on track. As the upper trough pushes eastward heights will begin to fall and a surface lee side trough will develop. This combined with the available moisture should help storms form along the dryline in NM and track downstream into the South Plains. Soundings continue to show MUCAPE values still registering near 1400 J/Kg with surface to 6km shear near 35 kts. DCAPE values are over 1200 J/kg with a decent inverted V signature along with steep lapse rates. As daytime heating and mixing occur thunderstorms should begin to strengthen. Bottom lime is some storms could become strong to severe and the ones that do could be accompanied by large hail and strong wind gusts. Dry lightning strikes can't be ruled out either. After sunset storms will begin to weaken. Tomorrow, SW flow aloft will continue as the upper low drops down the Cali coast and and begins to move eastward. At the surface, return flow from the Gulf should keep dew points in the mid to upper 50s overnight tonight into tomorrow. By tomorrow afternoon the dryline will establish itself slightly further east into the FA. Thus, the best chances for thunderstorm development will be across the central South Plains. Parameters suggest that if storm develop they could become severe. MUCAPES could get over 2000 J/Kg with Bulk Shear values near 35 kts and STP values near 1.7. However, this comes with a few caveats...progged soundings are showing a capped environment during much of the morning tomorrow due to low level clouds developing near and east of the dryline during the morning hours tomorrow. If the clouds develop too far west the convective temp might be hard to achieve tomorrow or temps won't be reached until the latter part of the afternoon when full daytime heating has taken place. Also, the best lift will be available during the latter part of the afternoon and evening. This will make for a very short window for storms to develop and organize tomorrow afternoon. Have continued current POP trend given the uncertainty in development and timing. Tweaks to the forecast will still need to be made as the pattern progresses. Tuesday and Wednesday as the upper level low gets closer to the CWA gradients will tighten and southwesterly flow aloft will increase. This will make it hard for the dryline to retreats too far westward both days. Thus, thunderstorm activity will mostly likely be limited to the Rolling Plains both Tuesday and Wednesday. West of the dryline high temps and surface winds will increase while RH values fall. This will reintroduce fire weather concerns for both afternoons across the South Plains. Overnight both nights the dryline will slosh westward as lift from the upstream upper low pushes across the area resulting in the possibility of nocturnal thunderstorms mainly across the Rolling Plains. Thunderstorm chances end Thursday into early Friday morning as the upper low ejects northeastward and a cool front moves across the area. The latter part of next weekend into the start of the following week currently looks dry and breezy. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Apr 29, 11:34 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1134 AM CDT Sun Apr 29 2018 TXZ021>044-301645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1134 AM CDT Sun Apr 29 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible this afternoon through evening across the western South Plains, generally along and west of a Tulia to Tahoka line. A few of these storms will become severe with hail up to 1.5 inches in diameter and damaging wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday The dryline will move back and forth across the region Monday through Thursday. Along and east of the dryline, the potential for severe weather will exist. Monday, the threat will be across the central South Plains, then in the Rolling Plains Tuesday and Wednesday. West of the dryline, critical fire weather conditions are expected Monday through Thursday due to low relative humidity values, dry fuels, and strong south to southwesterly winds in the 20 to 30 mph range. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon through evening across portions of the South Plains.
In the hours before
Local storm report, Apr 29, 5:45 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
545 PM CDT SUN APR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM LIGHTNING FARWELL 34.39N 103.04W
04/29/2018 PARMER TX LAW ENFORCEMENT
GRASS FIRES STARTED ON CNTY RD 8 NE OF FARWELL & CNTY
RD B NEAR RHEA
&&
EVENT NUMBER LUB1800007
JGDLocal storm report, Apr 29, 6:02 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
602 PM CDT SUN APR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM LIGHTNING FARWELL 34.39N 103.04W
04/29/2018 PARMER TX LAW ENFORCEMENT
GRASS FIRES STARTED ON CNTY RD 8 NE OF FARWELL & CNTY
RD B NEAR RHEA
0555 PM HAIL 5 WNW BOVINA 34.54N 102.97W
04/29/2018 E1.00 INCH PARMER TX STORM CHASER
GRASS FIRES STARTED ON CNTY RD 8 NE OF FARWELL & CNTY
RD B NEAR RHEA
&&
EVENT NUMBER LUB1800007
EVENT NUMBER LUB1800008
JGDLocal storm report, Apr 29, 6:03 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
603 PM CDT SUN APR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 WNW BOVINA 34.54N 102.97W
04/29/2018 E1.00 INCH PARMER TX STORM CHASER
&&
CORRECTED REMARKS
EVENT NUMBER LUB1800008
JGDLocal storm report, Apr 29, 8:06 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
806 PM CDT SUN APR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL MULESHOE 34.23N 102.73W
04/29/2018 E1.00 INCH BAILEY TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1800009
WESTONThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 66 min |
| Apr 29, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 57 min |
| Apr 30, 3:28 PM CDT | Fire Weather Watch | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 11 hr |
| Apr 30, 5:00 PM CDT | Special Weather Statement | LUB | Floyd | 45 min |
| Apr 30, 5:42 PM CDT | Special Weather Statement | LUB | Hall | 63 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 41 min |
| Apr 30, 6:12 PM CDT | Special Weather Statement | LUB | Motley | 33 min |
| Apr 30, 6:18 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 57 min |
| Apr 30, 6:30 PM CDT | Special Weather Statement | LUB | Childress | 15 min |
| Apr 30, 6:45 PM CDT | Special Weather Statement | LUB | Childress | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.